doi: 10.3934/mcrf.2020004

Singular control of SPDEs with space-mean dynamics

1. 

Department of Mathematics, Linnaeus University (LNU), Sweden

2. 

Department of Mathematics, University of Oslo, Norway

* Corresponding author: Bernt Øksendal

Received  May 2019 Revised  June 2019 Published  November 2019

Fund Project: This research was carried out with support of the Norwegian Research Council, within the research project Challenges in Stochastic Control, Information and Applications (STOCONINF), project number 250768/F20

We consider the problem of optimal singular control of a stochastic partial differential equation (SPDE) with space-mean dependence. Such systems are proposed as models for population growth in a random environment. We obtain sufficient and necessary maximum principles for these control problems. The corresponding adjoint equation is a reflected backward stochastic partial differential equation (BSPDE) with space-mean dependence. We prove existence and uniqueness results for such equations. As an application we study optimal harvesting from a population modelled as an SPDE with space-mean dependence.

Citation: Nacira Agram, Astrid Hilbert, Bernt Øksendal. Singular control of SPDEs with space-mean dynamics. Mathematical Control & Related Fields, doi: 10.3934/mcrf.2020004
References:
[1]

N. Agram, A. Hilbert and B. Øksendal, SPDEs with space-mean dynamics, preprint, arXiv: math/1807.07303. Google Scholar

[2]

A. Bensoussan, Maximum principle and dynamic programming approaches of the optimal control of partially observed diffusions, Stochastics, 9 (1983), 169-222.  doi: 10.1080/17442508308833253.  Google Scholar

[3]

A. Bensoussan, Stochastic maximum principle for systems with partial information and application to the separation principle, in Applied Stochastic Analysis, Stochastics Monogr., 5, Gordon and Breach, New York, 1991,157–172.  Google Scholar

[4] A. Bensoussan, Stochastic Control of Partially Observable Systems, Cambridge University Press, Cambridge, 1992.  doi: 10.1017/CBO9780511526503.  Google Scholar
[5]

C. Donati-Martin and É. Pardoux, White noise driven SPDEs with reflection, Probab. Theory Related Fields, 95 (1993), 1-24.  doi: 10.1007/BF01197335.  Google Scholar

[6] G. Da Prato and J. Zabczyk, Stochastic Equations in Infinite Dimensions, Encyclopedia of Mathematics and its Applications, 152, Cambridge University Press, Cambridge, 2014.  doi: 10.1017/CBO9781107295513.  Google Scholar
[7]

L. Gawarecki and V. Mandrekar, Stochastic Differential Equations in Infinite Dimension, Probability and its Applications, Springer Heidelberg Dordrecht London New York, 2011. doi: 10.1017/CBO9781107295513.  Google Scholar

[8]

H. Holden, B. Øksendal, J. Ubøe and T. Zhang, Stochastic Partial Differential Equations. A Modeling, White Noise Functional Approach, Universitext, Springer, New York, 2010. doi: 10.1007/978-0-387-89488-1.  Google Scholar

[9]

Y. HuJ. Ma and J. Yong, On semi-linear degenerate backward stochastic partial differential equations, Probab. Theory Related Fields, 123 (2002), 381-411.  doi: 10.1007/s004400100193.  Google Scholar

[10]

Y. Hu and S. Peng, Maximum principle for semilinear stochastic evolution control systems, Stochastics Stochastics Rep., 33 (1990), 159-180.  doi: 10.1080/17442509008833671.  Google Scholar

[11]

M. Hairer, An introduction to stochastic PDEs, preprint, arXiv: math/0907.4178. Google Scholar

[12]

J. Ma and J. Yong, On linear, degenerate backward stochastic partial differential equations, Probab. Theory Related Fields, 113 (1999), 135-170.  doi: 10.1007/s004400050205.  Google Scholar

[13]

B. Øksendal, Optimal control of stochastic partial differential equations, Stoch. Anal. Appl., 23 (2005), 165-179.  doi: 10.1081/SAP-200044467.  Google Scholar

[14]

B. Øksendal and A. Sulem, Applied Stochastic Control of Jump Diffusions, Universitext, Springer, Cham, 2019. doi: 10.1007/978-3-030-02781-0.  Google Scholar

[15]

B. ØksendalF. Proske and T. Zhang, Backward stochastic partial differential equations with jumps and application to optimal control of random jump fields, Stochastics, 77 (2005), 381-399.  doi: 10.1080/17442500500213797.  Google Scholar

[16]

B. ØksendalA. Sulem and T. Zhang, Singular control and optimal stopping of SPDEs, and backward SPDEs with reflection, Math. Oper. Res., 39 (2014), 464-486.  doi: 10.1287/moor.2013.0602.  Google Scholar

[17]

E. Pardouxt, Stochastic partial differential equations and filtering of diffusion processes, Stochastics, 3 (1979), 127-167.  doi: 10.1080/17442507908833142.  Google Scholar

[18]

E. Pardoux, Filtrage non linéaire et équations aux dérivées partielles stochastiques associées, in École d'Été Probabilites de Saint-Flour XIX, Lecture Notes in Math., 1464, Springer, Berlin, 1991, 67–163.  Google Scholar

[19]

C. Prévôt and M. Röckner, A Concise Course on Stochastic Partial Differential Equations, Lecture Notes in Mathematics, 1905, Springer, Berlin, 2007. doi: 10.1007/978-3-540-70781-3.  Google Scholar

[20]

M. Röckner and T. Zhang, Stochastic evolution equations of jump type: Existence, uniqueness and large deviation principles, Potential Anal., 26 (2007), 255-279.  doi: 10.1007/s11118-006-9035-z.  Google Scholar

[21] J. Wloka, Partial Differential Equations, Cambridge University Press, Cambridge, 1987.  doi: 10.1017/CBO9781139171755.  Google Scholar

show all references

References:
[1]

N. Agram, A. Hilbert and B. Øksendal, SPDEs with space-mean dynamics, preprint, arXiv: math/1807.07303. Google Scholar

[2]

A. Bensoussan, Maximum principle and dynamic programming approaches of the optimal control of partially observed diffusions, Stochastics, 9 (1983), 169-222.  doi: 10.1080/17442508308833253.  Google Scholar

[3]

A. Bensoussan, Stochastic maximum principle for systems with partial information and application to the separation principle, in Applied Stochastic Analysis, Stochastics Monogr., 5, Gordon and Breach, New York, 1991,157–172.  Google Scholar

[4] A. Bensoussan, Stochastic Control of Partially Observable Systems, Cambridge University Press, Cambridge, 1992.  doi: 10.1017/CBO9780511526503.  Google Scholar
[5]

C. Donati-Martin and É. Pardoux, White noise driven SPDEs with reflection, Probab. Theory Related Fields, 95 (1993), 1-24.  doi: 10.1007/BF01197335.  Google Scholar

[6] G. Da Prato and J. Zabczyk, Stochastic Equations in Infinite Dimensions, Encyclopedia of Mathematics and its Applications, 152, Cambridge University Press, Cambridge, 2014.  doi: 10.1017/CBO9781107295513.  Google Scholar
[7]

L. Gawarecki and V. Mandrekar, Stochastic Differential Equations in Infinite Dimension, Probability and its Applications, Springer Heidelberg Dordrecht London New York, 2011. doi: 10.1017/CBO9781107295513.  Google Scholar

[8]

H. Holden, B. Øksendal, J. Ubøe and T. Zhang, Stochastic Partial Differential Equations. A Modeling, White Noise Functional Approach, Universitext, Springer, New York, 2010. doi: 10.1007/978-0-387-89488-1.  Google Scholar

[9]

Y. HuJ. Ma and J. Yong, On semi-linear degenerate backward stochastic partial differential equations, Probab. Theory Related Fields, 123 (2002), 381-411.  doi: 10.1007/s004400100193.  Google Scholar

[10]

Y. Hu and S. Peng, Maximum principle for semilinear stochastic evolution control systems, Stochastics Stochastics Rep., 33 (1990), 159-180.  doi: 10.1080/17442509008833671.  Google Scholar

[11]

M. Hairer, An introduction to stochastic PDEs, preprint, arXiv: math/0907.4178. Google Scholar

[12]

J. Ma and J. Yong, On linear, degenerate backward stochastic partial differential equations, Probab. Theory Related Fields, 113 (1999), 135-170.  doi: 10.1007/s004400050205.  Google Scholar

[13]

B. Øksendal, Optimal control of stochastic partial differential equations, Stoch. Anal. Appl., 23 (2005), 165-179.  doi: 10.1081/SAP-200044467.  Google Scholar

[14]

B. Øksendal and A. Sulem, Applied Stochastic Control of Jump Diffusions, Universitext, Springer, Cham, 2019. doi: 10.1007/978-3-030-02781-0.  Google Scholar

[15]

B. ØksendalF. Proske and T. Zhang, Backward stochastic partial differential equations with jumps and application to optimal control of random jump fields, Stochastics, 77 (2005), 381-399.  doi: 10.1080/17442500500213797.  Google Scholar

[16]

B. ØksendalA. Sulem and T. Zhang, Singular control and optimal stopping of SPDEs, and backward SPDEs with reflection, Math. Oper. Res., 39 (2014), 464-486.  doi: 10.1287/moor.2013.0602.  Google Scholar

[17]

E. Pardouxt, Stochastic partial differential equations and filtering of diffusion processes, Stochastics, 3 (1979), 127-167.  doi: 10.1080/17442507908833142.  Google Scholar

[18]

E. Pardoux, Filtrage non linéaire et équations aux dérivées partielles stochastiques associées, in École d'Été Probabilites de Saint-Flour XIX, Lecture Notes in Math., 1464, Springer, Berlin, 1991, 67–163.  Google Scholar

[19]

C. Prévôt and M. Röckner, A Concise Course on Stochastic Partial Differential Equations, Lecture Notes in Mathematics, 1905, Springer, Berlin, 2007. doi: 10.1007/978-3-540-70781-3.  Google Scholar

[20]

M. Röckner and T. Zhang, Stochastic evolution equations of jump type: Existence, uniqueness and large deviation principles, Potential Anal., 26 (2007), 255-279.  doi: 10.1007/s11118-006-9035-z.  Google Scholar

[21] J. Wloka, Partial Differential Equations, Cambridge University Press, Cambridge, 1987.  doi: 10.1017/CBO9781139171755.  Google Scholar
[1]

Bin Pei, Yong Xu, Yuzhen Bai. Convergence of p-th mean in an averaging principle for stochastic partial differential equations driven by fractional Brownian motion. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 1141-1158. doi: 10.3934/dcdsb.2019213

[2]

Juan Li, Wenqiang Li. Controlled reflected mean-field backward stochastic differential equations coupled with value function and related PDEs. Mathematical Control & Related Fields, 2015, 5 (3) : 501-516. doi: 10.3934/mcrf.2015.5.501

[3]

Jasmina Djordjević, Svetlana Janković. Reflected backward stochastic differential equations with perturbations. Discrete & Continuous Dynamical Systems - A, 2018, 38 (4) : 1833-1848. doi: 10.3934/dcds.2018075

[4]

Ying Hu, Shanjian Tang. Switching game of backward stochastic differential equations and associated system of obliquely reflected backward stochastic differential equations. Discrete & Continuous Dynamical Systems - A, 2015, 35 (11) : 5447-5465. doi: 10.3934/dcds.2015.35.5447

[5]

Arnulf Jentzen. Taylor expansions of solutions of stochastic partial differential equations. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 515-557. doi: 10.3934/dcdsb.2010.14.515

[6]

Yves Achdou, Mathieu Laurière. On the system of partial differential equations arising in mean field type control. Discrete & Continuous Dynamical Systems - A, 2015, 35 (9) : 3879-3900. doi: 10.3934/dcds.2015.35.3879

[7]

Chuchu Chen, Jialin Hong. Mean-square convergence of numerical approximations for a class of backward stochastic differential equations. Discrete & Continuous Dynamical Systems - B, 2013, 18 (8) : 2051-2067. doi: 10.3934/dcdsb.2013.18.2051

[8]

Shaokuan Chen, Shanjian Tang. Semi-linear backward stochastic integral partial differential equations driven by a Brownian motion and a Poisson point process. Mathematical Control & Related Fields, 2015, 5 (3) : 401-434. doi: 10.3934/mcrf.2015.5.401

[9]

Yan Wang, Yanxiang Zhao, Lei Wang, Aimin Song, Yanping Ma. Stochastic maximum principle for partial information optimal investment and dividend problem of an insurer. Journal of Industrial & Management Optimization, 2018, 14 (2) : 653-671. doi: 10.3934/jimo.2017067

[10]

Kai Du, Jianhui Huang, Zhen Wu. Linear quadratic mean-field-game of backward stochastic differential systems. Mathematical Control & Related Fields, 2018, 8 (3&4) : 653-678. doi: 10.3934/mcrf.2018028

[11]

Jianhui Huang, Xun Li, Jiongmin Yong. A linear-quadratic optimal control problem for mean-field stochastic differential equations in infinite horizon. Mathematical Control & Related Fields, 2015, 5 (1) : 97-139. doi: 10.3934/mcrf.2015.5.97

[12]

Hailong Zhu, Jifeng Chu, Weinian Zhang. Mean-square almost automorphic solutions for stochastic differential equations with hyperbolicity. Discrete & Continuous Dynamical Systems - A, 2018, 38 (4) : 1935-1953. doi: 10.3934/dcds.2018078

[13]

Zhen Li, Jicheng Liu. Synchronization for stochastic differential equations with nonlinear multiplicative noise in the mean square sense. Discrete & Continuous Dynamical Systems - B, 2019, 24 (10) : 5709-5736. doi: 10.3934/dcdsb.2019103

[14]

Tomás Caraballo, José Real, T. Taniguchi. The exponential stability of neutral stochastic delay partial differential equations. Discrete & Continuous Dynamical Systems - A, 2007, 18 (2&3) : 295-313. doi: 10.3934/dcds.2007.18.295

[15]

Zhongkai Guo. Invariant foliations for stochastic partial differential equations with dynamic boundary conditions. Discrete & Continuous Dynamical Systems - A, 2015, 35 (11) : 5203-5219. doi: 10.3934/dcds.2015.35.5203

[16]

Kexue Li, Jigen Peng, Junxiong Jia. Explosive solutions of parabolic stochastic partial differential equations with lévy noise. Discrete & Continuous Dynamical Systems - A, 2017, 37 (10) : 5105-5125. doi: 10.3934/dcds.2017221

[17]

Mogtaba Mohammed, Mamadou Sango. Homogenization of nonlinear hyperbolic stochastic partial differential equations with nonlinear damping and forcing. Networks & Heterogeneous Media, 2019, 14 (2) : 341-369. doi: 10.3934/nhm.2019014

[18]

Sergio Albeverio, Sonia Mazzucchi. Infinite dimensional integrals and partial differential equations for stochastic and quantum phenomena. Journal of Geometric Mechanics, 2019, 11 (2) : 123-137. doi: 10.3934/jgm.2019006

[19]

Minoo Kamrani. Numerical solution of partial differential equations with stochastic Neumann boundary conditions. Discrete & Continuous Dynamical Systems - B, 2019, 24 (10) : 5337-5354. doi: 10.3934/dcdsb.2019061

[20]

Min Yang, Guanggan Chen. Finite dimensional reducing and smooth approximating for a class of stochastic partial differential equations. Discrete & Continuous Dynamical Systems - B, 2017, 22 (11) : 0-0. doi: 10.3934/dcdsb.2019240

2018 Impact Factor: 1.292

Metrics

  • PDF downloads (15)
  • HTML views (22)
  • Cited by (0)

Other articles
by authors

[Back to Top]